Alert archive / Illinois / River Flood Warnings in 2016
River Flood Warning 7, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 20, 2016, 5:55 AM CST for Pike County, Illinois; Marion County, Missouri. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 20, 2016, 5:55 AM CST (11:55 UTC)
- Expired
- Jan 22, 2016, 3:45 AM CST
- In force
- 46 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pike County, IL, Marion County, MO
The radar
The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Hannibal (HNNM7).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
620
WGUS43 KLSX 201155
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
555 AM CST WED JAN 20 2016
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Illinois and Missouri...
Mississippi River at Hannibal
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-MOC127-211155-
/O.NEW.KLSX.FL.W.0007.160120T1155Z-160122T0945Z/
/HNNM7.1.UU.160120T0710Z.160120T1800Z.160121T0945Z.NO/
555 AM CST WED JAN 20 2016
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Mississippi River at Hannibal
* until Thursday.
* At 5:15 AM Wednesday the stage was 16.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 17.0 feet this afternoon.
* Impact: At 17.0 feet...John Hay Recreation Area on east side
(inside the Illinois Sny Levee) begins flooding.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 01/21 01/22 01/23 01/24 01/25
Mississippi River
Hannibal 16.0 16.59 15.7 15.2 14.9 14.6 14.3
&&
LAT...LON 3983 9148 3983 9135 3974 9121 3967 9135
$$3 follow-up statements
084
WGUS83 KLSX 201732
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1132 AM CST WED JAN 20 2016
...The flood warning continues for the following river in
Illinois and Missouri...
Mississippi River at
Hannibal
Louisiana
.This Flood Warning is a result of ice jams...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-MOC127-211732-
/O.EXT.KLSX.FL.W.0007.000000T0000Z-160124T0300Z/
/HNNM7.1.UU.160120T0710Z.160121T0000Z.160123T0300Z.NO/
1132 AM CST WED JAN 20 2016
The Flood Warning continues for
the Mississippi River at Hannibal
* until Saturday morning.
* At 10:15 AM Wednesday the stage was 16.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 17.2 feet this evening.
* Impact: At 17.0 feet...John Hay Recreation Area on east side
(inside the Illinois Sny Levee) begins flooding.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 01/21 01/22 01/23 01/24 01/25
Mississippi River
Hannibal 16.0 16.92 17.1 16.4 15.8 15.1 14.6
&&
LAT...LON 3983 9148 3983 9135 3974 9121 3967 9135
$$
ILC149-MOC163-211731-
/O.EXT.KLSX.FL.W.0008.000000T0000Z-000000T0000Z/
/LUSM7.1.IJ.160120T1350Z.160121T1200Z.000000T0000Z.NO/
1132 AM CST WED JAN 20 2016
The Flood Warning continues for
the Mississippi River at Louisiana
* until further notice.
* At 11 AM Wednesday the stage was 15.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 15.9 feet Thursday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 01/21 01/22 01/23 01/24 01/25
Mississippi River
Louisiana 15.0 15.39 15.9 15.8 15.7 15.5 15.4
&&
LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097
$$401
WGUS83 KLSX 210218
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
818 PM CST WED JAN 20 2016
...The flood warning is cancelled for the following rivers in
Illinois...Missouri...
Mississippi River at Louisiana affecting Pike County
...The flood warning continues for the following rivers in
Illinois...Missouri..
Mississippi River at Hannibal affecting Pike and Marion Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-MOC127-220218-
/O.CON.KLSX.FL.W.0007.000000T0000Z-160124T0300Z/
/HNNM7.1.UU.160120T0710Z.160121T0115Z.160123T0300Z.NO/
818 PM CST WED JAN 20 2016
The Flood Warning continues for
the Mississippi River at Hannibal
* until Saturday evening.
* At 7:15 PM Wednesday the stage was 17.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by
Friday before midnight.
* Impact: At 17.0 feet...John Hay Recreation Area on east side
(inside the Illinois Sny Levee) begins flooding.
* Impact: At 16.0 feet...Flood Stage. Damage begins to buildings in
unprotected low areas. Minor flooding begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 01/21 01/22 01/23 01/24 01/25
Mississippi River
Hannibal 16.0 17.21 17.1 16.4 15.8 15.1 14.6
&&
LAT...LON 3983 9148 3983 9135 3974 9121 3967 9135
$$
ILC149-MOC163-210248-
/O.CAN.KLSX.FL.W.0008.000000T0000Z-160121T0218Z/
/LUSM7.1.IJ.160120T1350Z.160120T1715Z.160120T1928Z.NO/
818 PM CST WED JAN 20 2016
The Flood Warning is cancelled for
the Mississippi River at Louisiana.
* At 8:00 PM Wednesday the stage was 12.7 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at 1:28 PM Wednesday.
* The river will continue to fall to 12.0 feet by Friday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 01/21 01/22 01/23 01/24 01/25
Mississippi River
Louisiana 15.0 12.71 12.0 12.0 12.0 12.0 12.0
&&
LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097
$$263
WGUS83 KLSX 211654
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1054 AM CST THU JAN 21 2016
...The flood warning is cancelled for the following river in Illinois
and Missouri...
Mississippi River at Hannibal
.This will be the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-MOC127-211724-
/O.CAN.KLSX.FL.W.0007.000000T0000Z-160124T0300Z/
/HNNM7.1.UU.160120T0710Z.160121T0830Z.160121T1108Z.NO/
1054 AM CST THU JAN 21 2016
The Flood Warning is cancelled for
the Mississippi River at Hannibal.
* At 10:15 AM Thursday the stage was 13.7 feet.
* Flood stage is 16.0 feet.
* The rell below flood stage at 5 AM Thursday.
* The river is forecast to slowly fall to near 12 feet by Wednesday.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 01/22 01/23 01/24 01/25 01/26
Mississippi River
Hannibal 16.0 13.66 13.7 13.5 13.3 13.1 12.8
&&
LAT...LON 3983 9148 3983 9135 3974 9121 3967 9135
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 20, 3:42 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Jan 20, 3:42 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 342 AM CST WED JAN 20 2016 .SHORT TERM: (Through Late This Afternoon) Issued at 338 AM CST Wed Jan 20 2016 Light snow has just about fully exited the southeastern CWA as of 0930 UTC...so we have cancelled winter weather advisory a couple hours early. A cloudy, seasonably cold winter day is in store with highs ranging from the mid 20s to low 30s. Continued to lean toward cooler guidance due to expected low cloud cover and some fresh snow on the ground. Gosselin .LONG TERM: (Tonight through Tuesday) Issued at 338 AM CST Wed Jan 20 2016 (Tonight - Friday) A cloudy sky will continue into tonight due to a combination of mid/high level cloudiness ahead of a disturbance heading toward western Missouri and some low stratus. Kept schc PoPs for light snow across portions of central and southeastern Missouri. Aforementioned system heading toward the KS/MO border overnight tonight looks to halt its eastward movement...then weaken and become absorbed by more dominant southern system by Thursday. Trimmed PoPs back quite a bit for Thursday as soundings reveal a very dry atmosphere and the relative weak forcing for large-scale ascent precludes higher chances. Main system for Thursday night/Friday looks to be just a bit further to the south than what was forecast yesterday. As is...this southern storm appears to be more of a factor for portions of the Ohio Valley...and eventually the east coast of the United States. For our region...the far southern counties may get clipped by the northern edge of the deformation zone late Thursday night/Friday. PoPs/snow amounts have been reduced compared to the previous forecast because of the shift in storm track to the south and may need to be further reduced if current trends continue. (Saturday - Tuesday) A moderating trend in temperatures is expected this weekend with highs back above normal by Sunday. Believe at least a good chunk of the snow cover will be gone by Sunday so did raise temps from model consensus several degrees...and based on the pattern very well still may be slightly too cold. Next chance of precipitation will come mainly on Monday and Monday night as a trough approaches from the west. At this time...track of weak sfc low appears far enough north for predominantly rain vs snow...though model consistency has not been stellar that far out. There is still quite a bit of spread too with ensemble members of the GFS which is to be expected this far out. Gosselin && .AVIATION: (For the 06z TAFs through 06z Wednesday Night) Issued at 1133 PM CST Tue Jan 19 2016 The final bands of snow have exited KCOU and should be exiting KUIN near 06z, while clearing the St. Louis terminals around 08z. MVFR to occasionally IFR flight conditions can be expected with these final snow bands with additional accumulations up to a half inch. In the wake of the snowfall, confidence is low for the cig and visibility trends and MOS guidance is already in error on current conditions. I have opted to lower flight conditions to IFR at KUIN and low-end MVFR elsewhere with conditions improving on Wednesday afternoon to VFR. Once again, confidence is low and if cigs and visibilities get well down into the IFR category, the improvement trends maybe slower. Specifics for KSTL: The final bands of snow should exit KSTL around 08z. MVFR to occasionally IFR flight conditions can be expected with these final snow bands with additional accumulations up to a half inch. In the wake of the snowfall, confidence is low for the cig and visibility trends and MOS guidance is already in error on current conditions. I have opted to lower flight conditions to low-end MVFR with conditions improving on Wednesday afternoon to VFR. Once again, confidence is low and if cigs and visibilities get well down into the IFR category, the improvement trends will be slower. Glass && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 27 23 32 25 / 5 5 10 10 Quincy 23 17 28 17 / 5 5 10 10 Columbia 30 21 32 19 / 5 10 20 10 Jefferson City 31 22 32 21 / 5 10 20 10 Salem 27 19 32 25 / 10 5 20 30 Farmington 30 21 32 23 / 10 10 30 40 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 20, 4:02 AM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 402 AM CST WED JAN 20 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211015- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 402 AM CST WED JAN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STORM TOTAL SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE. GOSSELIN
In the hours before
Local storm report, Jan 20, 12:19 AM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1219 AM CST WED JAN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM SNOW PEVELY 38.29N 90.40W
01/19/2016 M1.5 INCH JEFFERSON MO PUBLIC
&&
GOSSELINLocal storm report, Jan 20, 3:31 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 AM CST WED JAN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM SNOW LONEDELL 38.31N 90.83W
01/20/2016 M1.7 INCH FRANKLIN MO TRAINED SPOTTER
STORM TOTAL.
&&
GOSSELINLocal storm report, Jan 20, 3:46 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
346 AM CST WED JAN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM SNOW WATERLOO 38.33N 90.16W
01/20/2016 M3.0 INCH MONROE IL TRAINED SPOTTER
STORM TOTAL.
&&
BYRDLocal storm report, Jan 20, 3:56 AM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
356 AM CST WED JAN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM SNOW 2 WSW COTTLEVILLE 38.74N 90.69W
01/20/2016 M2.0 INCH ST. CHARLES MO PUBLIC
STORM TOTAL.
&&
BYRDLocal storm report, Jan 20, 4:13 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
413 AM CST WED JAN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM SNOW 1 SW ST. LOUIS 38.63N 90.26W
01/20/2016 M2.0 INCH ST. LOUIS CITY MO PUBLIC
STORM TOTAL.
&&
BYRDLocal storm report, Jan 20, 4:38 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
438 AM CST WED JAN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM SNOW FAIRVIEW HEIGHTS 38.60N 90.00W
01/20/2016 M2.3 INCH ST. CLAIR IL PUBLIC
STORM TOTAL.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 9:36 AM CST | River Flood Warning | LSX | Pike | 38 hr |
Nearby
River Flood Warnings in Illinois, 2016River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.